ArticleCaspian journal of internal medicine2021
Zolpidem withdrawal seizure in an Iranian young woman: A case presentation.
Article in Caspian journal of internal medicine, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 3 citations in OpenAlex.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundZolpidem is a non-benzodiazepine drug, approved by FDA for sleep induction. Zolpidem is thought to be a safer drug than benzodiazepines (BZD) because of no evidence of abuse or dependence potential, but several case reports of zolpidem abuse and dependence have been published along with a small number of cases demonstrating seizures after sudden zolpidem withdrawal. CASE PRESENTATION: A 32-year-old unmarried woman suffering from major depressive disorder had been taking zolpidem for insomnia for more than 1 year. She began to take zolpidem alone without mixing other kinds of hypnotics, and 50 mg of zolpidem used to be initially effective in treating her insomnia. In some days the dose increased up to 100 mg per day. In the end, she had to discontinue zolpidem abruptly because she could not afford it anymore. After 2 days, she suddenly showed facial spasm, mouth opening, tonic-clonic seizure, and loss of consciousness for about 1-2 minutes. Post-ictal confusion with clouded consciousness, psycho-motor retardation, persisted in 1 day. EEG in wakefulness revealed intermittent, generalized, diffused alpha wave and diffused sharp waves, and suggested seizure waves in the patient.
conclusionOur case suggested that the potential of zolpidem dependence and withdrawal seizure are also present in the Iranian population. The female-gender, high dosage and long-term use of zolpidem might be risk factors for the development of adverse effects.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.